Format

Send to

Choose Destination
Cancer. 1978 Oct;42(4):2005-8.

Acute cardiac toxicity of antineoplastic agents as the first manifestation of pheochromocytoma.

Abstract

A 47-year-old male with histiocytic lymphoma and no previous history of heart disease developed significant fluctuations of blood pressure, electrocardiographic evidence of myocardial ischemia, and life-threatening arrhythmia after the first dose of BACOP (bleomycin, adriamycin, cyclophosphamide, Oncovin, and prednisone) chemotherapy. The presence of pheochromocytoma was suspected, and it was demonstrated by elevated urinary metanephrines, catecholamines, and vanillylmandelic acid, and finally confirmed on autopsy. The possible role of chemotherapeutic agents in stimulating excessive catecholamine release, thus causing transient cardiac injury, is suggested.

PMID:
361218
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center